MAUDE Adverse Event Report: BARD ACCESS SYSTEMS RELIANCE XK LONG-TERM HEMODIALYSIS CATHETER WITH AIRGUARD STANDARD KIT (16F) (ST; CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS RELIANCE XK LONG-TERM HEMODIALYSIS CATHETER WITH AIRGUARD STANDARD KIT (16F) (ST; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 5323230
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a twist in the extension legs could be replicated when the internal lumens of the catheter were subject to a negative pressure.It is unknown if this was a factor in the reported event.One 23cm reliance xk was returned for investigation.Residue from use was observed within the cuff fibers and on the clamps.The extension legs were discolored from use.A tactual investigation revealed weakness in the extension legs underneath the clamps.A functional test revealed that the catheter was patent to infusion and no leaks were observed.When the lumens of the catheter were placed under a negative pressure, the extension legs slightly collapsed, which may have been a factor in the reported event.Another contributing factor is fatigue of the extension legs from repeated clamping.The extension legs were within specification.The catheter may have fatigued from use, but the exact cause of the reported event was unknown.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of rebw0484 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the sales rep that the catheter was placed on (b)(6) 2017, and "issues" were first reported by the dialysis unit and the catheter was removed last week.He stated the catheter would run fine, but occasionally the extension tubing would twist, which is what eventually caused the catheter to be exchanged.There was no reported patient injury.

Brand Name
RELIANCE XK LONG-TERM HEMODIALYSIS CATHETER WITH AIRGUARD STANDARD KIT (16F) (ST
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7246265
Report Number3006260740-2018-00130
Device Sequence Number19129039
Product Code MSD
UDI-Device Identifier00801741011993
UDI-Public(01)00801741011993
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5323230
Device Catalogue Number5323230
Device Lot NumberREBW0484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2018
Initial Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight80